Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 504, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 25, 2007, 1:04 PM CDT for Jeff Davis County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2007, 1:04 PM CDT (18:04 UTC)
- Expired
- Aug 25, 2007, 1:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 246 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 251805 SVRMAF TXC243-251845- /O.NEW.KMAF.SV.W.0504.070825T1804Z-070825T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 104 PM CDT SAT AUG 25 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL JEFF DAVIS COUNTY IN SOUTHWEST TEXAS... * UNTIL 145 PM CDT * AT 101 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER STATE HIGHWAY 166...20 MILES WEST OF FORT DAVIS...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... STATE HIGHWAY 166... OPEN COUNTRY OF CENTRAL JEFF DAVIS COUNTY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3048 10422 3064 10450 3077 10423 3063 10409 TIME...MOT...LOC 1804Z 050DEG 15KT 3064 10424 $$
1 follow-up statement
000 WWUS54 KMAF 251828 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 125 PM CDT SAT AUG 25 2007 TXC243-251845- /O.CON.KMAF.SV.W.0504.000000T0000Z-070825T1845Z/ JEFF DAVIS TX- 125 PM CDT SAT AUG 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR CENTRAL JEFF DAVIS COUNTY... AT 123 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER STATE HIGHWAY 166 IN SOUTH CENTRAL JEFF DAVIS COUNTY... OR ABOUT 24 MILES WEST OF FORT DAVIS...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... STATE HIGHWAY 166... INTERSECTION OF STATE HIGHWAY 166 AND FARM TO MARKET ROAD 505... OPEN COUNTRY OF SOUTH CENTRAL JEFF DAVIS COUNTY LAT...LON 3048 10422 3064 10450 3077 10423 3063 10409 TIME...MOT...LOC 1825Z 050DEG 15KT 3058 10432 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:49 AM CDT, 9 hours 15 minutes earlier.
Area forecast discussion, Aug 25, 3:49 AM CDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 349 AM CDT SAT AUG 25 2007 .SHORT TERM... HAD SCATTERED STORMS ACROSS SOUTHEASTERN NEW MEXICO... UPPER TRANS PECOS... DAVIS MOUNTAINS... AND WESTERN PERMIAN BASIN YESTERDAY AFTERNOON THROUGH THE EVENING. THE STORMS FRIDAY APPEAR TO HAVE BEEN ASSOCIATED WITH A SHORTWAVE ON NORTHWEST FLOW THAT DEVELOPED OVER THE MOUNTAINS OF NEW MEXICO AND DRIFTED DOWN ACROSS THE WESTERN CWA. AS OF 08Z MOST OF THIS ACTIVITY HAS DIED OUT BUT A FEW STORMS LINGERING OVER THE SOUTH PLAINS MAY DRIFT INTO THE AREA BEFORE SUNRISE. UPPER RIDGE EXTENDING ACROSS THE SOUTHERN HALF OF THE U.S. WILL BE CENTERED OVER NEW MEXICO. THIS WILL ALLOW DISTURBANCES TO ROTATE AROUND THE RIDGE AND ACROSS THE AREA ON NORTHWEST FLOW. THIS PATTERN IS FAVORABLE FOR STORM DEVELOPMENT AND EXPECT TO HAVE AFTERNOON STORMS DEVELOP PRIMARILY OVER THE HIGHER ELEVATIONS AND THEN MOVE EAST/SOUTHEAST ONTO THE PLAINS. MODEL SOUNDINGS CONTINUE TO INDICATE UNSTABLE ATMOSPHERE WITH LI OF -3 TO -4 WITH CAPES OF 1000 J OR MORE... SO GOOD HAVE A FEW STORMS REACH SEVERE LEVELS. ALSO SHOULD HAVE PW OF 1.4 INCH OR MORE... SO LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY SLOW MOVING STORMS. WILL HIGHLIGHT BOTH POSSIBILITIES IN HWO. TEMPERATURES HAVE BEEN VERY ERRATIC LATELY FOR SUMMER TIME. MODELS HAVE 850MB TEMPS A FEW DEGREES COOLER THAN YESTERDAY SO EXPECT HIGHS TODAY WILL BE A COUPLE OF DEGREES COOLER THAN YESTERDAY... BUT STILL ABOVE NORMAL FOR LATE AUGUST. LOWS GENERALLY IN THE 70S EXPECT FOR THE HIGHER ELEVATIONS. .LONG TERM... AN UPPER LEVEL RIDGE WILL REMAIN IN PLACE ACROSS THE SOUTHERN U.S. FOR THE NEXT SEVERAL DAYS BEFORE MOVING WESTWARD OVER THE SOUTHWESTERN U.S. ON WEDNESDAY. AS THE RIDGE MOVES WESTWARD...A SHEAR AXIS DEVELOPS ON THE SOUTHEASTERN BORDER OF OUR CWA WEDNESDAY THROUGH THURSDAY. SEVERAL SHORTWAVES WILL MOVE THROUGH THE AREA EACH DAY...HOWEVER...LITTLE IS EXPECTED IN THE WAY OF STORMS IN THE EARLY PART OF THE WEEK. WILL NOT COMPLETELY RULE OUT ISOLATED SHOWERS AND THUNDERSTORMS THOUGH...COULD STILL SEE SOMETHING DEVELOP OVER THE MOUNTAINS AND ADJACENT PLAINS. WEDNESDAY WILL BE THE BIG DAY AS FAR AS WEATHER GOES RIGHT NOW. THE SHEAR AXIS ALONG WITH A FEW SHORTWAVES MOVING ACROSS NORTHERN PORTIONS OF THE CWA WILL HELP TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE BULK OF THE AREA. AT THIS POINT...MODELS DON/T SHOW ANY SIGNIFICANT AMOUNT OF CAPE OR BULK SHEAR...SO HEAVY RAIN AND SUBSEQUENT FLASH FLOODING WILL LIKELY BE THE ONLY THREAT. THIS WILL LIKELY CONTINUE INTO THURSDAY AND POSSIBLY FRIDAY ACCORDING TO CURRENT MODEL TRENDS. WITH CLOUD COVER AND PRECIPITATION... TEMPERATURES WILL BE SOMEWHAT COOLER THAN EARLIER IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 96 72 94 71 / 10 10 0 10 CARLSBAD NM 99 71 97 68 / 20 20 10 10 DRYDEN TX 97 73 95 72 / 20 20 0 10 FORT STOCKTON TX 99 73 96 71 / 20 20 10 10 GUADALUPE PASS TX 93 68 91 65 / 20 20 10 10 HOBBS NM 97 71 95 70 / 20 20 10 10 MARFA TX 90 59 88 59 / 20 20 10 10 MIDLAND INTL AIRPORT TX 96 72 95 70 / 10 10 0 10 ODESSA TX 97 73 95 72 / 10 10 10 10 WINK TX 104 74 100 72 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/74
Hazardous weather outlook, Aug 25, 4:06 AM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 406 AM CDT SAT AUG 25 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 406 AM CDT SAT AUG 25 2007 /306 AM MDT SAT AUG 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING MAINLY IN THE MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 25, 12:52 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1252 PM CDT SAT AUG 25 2007 TXZ074-080-251845- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 1252 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED ALONG STATE HIGHWAY 166...15 MILES WEST OF MCDONALD OBSERVATORY...MOVING SOUTHWEST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. IN ADDITION VERY HEAVY RAINFALL WILL OCCUR WITH THIS STORM. PEOPLE IN CENTRAL JEFF DAVIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 58 min |
| Aug 24, 8:59 PM CDT | Flash Flood Warning | MAF | Reeves | 4 hr |
| Aug 25, 1:42 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 63 min |
| Aug 25, 2:08 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 67 min |
| Aug 25, 2:40 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 65 min |
| Aug 25, 3:15 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.